Psycho-Babble Medication Thread 1018999

Shown: posts 1 to 4 of 4. This is the beginning of the thread.

 

From Celexa to Zoloft...

Posted by porkpiehat on May 31, 2012, at 10:45:41

I really expected Zoloft to feel similar to Celexa. At first I was heartened by an increase in sex drive and less obsessiveness.

Now after being on Zoloft 50mgs for three weeks I'm not so sure. I feel racy and aggitated yet despondent in the morning. I also feel like the Lamictal in my system has increased...filled with ideas and energy, light sensitivity and headaches, trouble focusing. I used to feel this effect before I lowered my lamictal dosage to 200mg/day.

I was on Celexa for 10 years and added lamictal 7 years ago. I don't know where to go from here. Celexa was the devil I know but I'm thrilled to be free of it's own side effects. But whatever I'm feeling now is pretty terrible. Doctor wants to put me on lithium. At this point I want off everything.

Any similar experiences? Please?

 

Re: From Celexa to Zoloft... porkpiehat

Posted by Phillipa on May 31, 2012, at 12:12:49

In reply to From Celexa to Zoloft..., posted by porkpiehat on May 31, 2012, at 10:45:41

I took celexa when newly released in a trial and found it at 20mg to knock all energy out of me. When zoloft was first out it was supposed to be very energizing like multiple cups of coffee. I also was on it briefly. I know my Son at one time was convinced by Army docs to take it for PTSD. He took it about a month and went off it. He doesn't believe in meds. And it didn't help him. I would think zoloft would be more energizing than celexa. As for sex drive from what I read even online seems they decrease it. I guess trial and error as we are all different. Phillipa

 

Re: From Celexa to Zoloft...

Posted by papillon2 on May 31, 2012, at 19:49:28

In reply to From Celexa to Zoloft..., posted by porkpiehat on May 31, 2012, at 10:45:41

Could you explain why you switched from Celexa to Zoloft? Was it just that the side effects were bothering you or was Celexa also not doing its job? If so, how?

 

Re: From Celexa to Zoloft...

Posted by bleauberry on June 5, 2012, at 13:29:40

In reply to From Celexa to Zoloft..., posted by porkpiehat on May 31, 2012, at 10:45:41

Why 50mg? Might consider dropping the dose very slowly in tiny steps....maybe shave off about 1mg-3mg....and get back down to maybe 25mg. Then add in a little bit of nortriptyline if the zoloft by itself isn't feeling better. Please understand, I am in the camp that argues against following any predetermined dose based on someone else's experience or a textbook or a instructions sheet or whatever. That is all generic stuff for an imaginary generic crowd. Your body and your situation is unique from the generic general population they base their dosing schemes on. That's why my lyme doctor discovered patients can do very well on doses far lower than other doctors use, even lower than the lowest starting dose. Similar to the approach in homeopathic medicine, where just trace amounts of a plant medicine can do a lot.

Lamictal was shown to provide benefit for up to 9 months, but relapse rates were not improved after that. Something to consider. If you instinctively feel it is doing you some good then cool. Maybe just try slowly, tiny steps, lowering the dose. Take your time to avoid running into trouble.

The difficult twist here is that you've been on these meds a long time. The brain and body are not going to easily let go of those molecules. They are almost a part of you at this point. Thus tiny steps, no hurry, in removing them. Give the body plenty of time to adjust along the way. Can't undo 7 years or 10 years in a few days or a few weeks, I don't think.

Here is what I think is a wrong approach, used way too often and universally accepted.....serotonin meds as the single focus. The missing ingredient, I believe, with many patients is a balanced approach....something that helps support norepinephrine in balance with serotonin, not just one or the other. That's why I mention nortriptyline with zoloft. The way the two meds feel at the same time is not the same as either alone.

Anyway. just thinkin out loud.


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, dr-bob@uchicago.edu

Script revised: October 4, 2007
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-08 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.